Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Swollen and red hair follicles in scalp. Receding hairline. Taking Synthroid. Due to alopecia?

The hair follicles on my hairline above my scalp are swollen and red. It feels like someone is sticking needles into them. The pain comes and goes without specific cause but you can always see the redness. In addition, the hair in that area is becoming very sparse and receding. I am a 48 year old woman. I am on synthroid which was increased to 1.00 last year but has made no difference regarding my hair. This has been happening for about two years now. At the same time the hair on my arms fell out and my eyebrows thinned so much you can t see them. The endocrinologist said all numbers looked fine and that it was alopoecia. Does alopoecia also cause the swollen and painful hair follicles though?
Asked On : Sun, 11 Nov 2012
Answers:  2 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hello,swollen and painful hair follicle is called folliculitis.group of folliculites can occur in seborrhic dermatitis which causes alopecia.use ketaconazole ointment in nighet and fusibet ointment in the morning
Answered: Sat, 17 Aug 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
I THINK IT TO BE SIDE EFFECT OF THYROID MEDICINES
AS MANY DOCTORS DONT AREE WITH THIS BUT I HAVE MANY PATIENTS WHO ARE ALLERIC TO THYROID MEDICINES AND THE ALLERY CAN CAUSE THE SYMPTOMPS AND SINS YOU HAVE STATED
YOU CAN ADD ANTI ALLERIC TAB ALON WITH ANTIALLERIC AND ANTI BIOTIC LOTION APPLICATIONS OVER THE AREA OF AFFECTED SCALP
Answered: Sat, 17 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor